Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 237, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 4, 2022, 8:40 PM CDT for Cass County, Texas; 6 counties in Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2022, 8:40 PM CDT (01:40 UTC)
- Expired
- Nov 4, 2022, 9:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Columbia County, AR, Hempstead County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Cass County, TX
The radar
The Shreveport radar (KSHV), 108 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 4, 5:36 PM CDT | Tornado Watch | SPC | 6 hr |
| Dec 31, 10:35 PM CST | Severe Thunderstorm Watch | SPC | 353 days |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1347 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 17.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 6:14 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Nov 4, 6:14 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 614 PM CDT Fri Nov 4 2022 ...New AVIATION... .SHORT TERM... (This evening through Saturday Night) Issued at 209 PM CDT Fri Nov 4 2022 Thunderstorm development is currently underway across portions of the Fort Worth metroplex, with further development still expect to the east of that. This eventual line of thunderstorms is still expected to start trekking east across the region, with activity ongoing to start the short-term. By 03z, the line should be effecting portions of NW Louisiana and SW Arkansas, with the threat for severe weather remaining for a few hours beyond this. At this point in the life cycle of the QLCS, the primary severe threats should be shifting towards damaging winds, with an embedded QLCS tornado threat as well. The threat for severe weather should exit the region with the line around 5-6am, with a slight decrease in threat overall as instability decreases overnight. As the front pushes through the area, temperatures will begin to fall overnight. Given the cold air advection, lows will range from the low-40s north, to upper 50s south. The cold front also looks to quickly rebound, influencing highs tomorrow with mid-60s north, and low to mid-70s south. As the skies clear into tomorrow night and winds decouple, temperatures should drop into the low to upper-40s. /44/ && .LONG TERM... (Sunday through next Thursday) Issued at 209 PM CDT Fri Nov 4 2022 Beginning Sunday, the cold front which is expected to bring severe weather this evening and overnight will be to our SE but begin a gradual northward retreat back across the region through the day on Sunday. In the process, warm air advection showers will be possible late Sunday through Monday as the warm front eventually lifts back north of the region. Although thunderstorms are unlikely, we cannot rule out a few isolated storms in addition to the scattered showers on Monday as daytime heating may provide just enough instability for slightly deeper convection. Otherwise, the general theme for much of next week will be the above normal temperatures through Thursday as upper-level ridging builds across the Lower/Mid MS Valley. By Wednesday and especially Thursday, the upper-level ridge will migrate NE into the Tennessee/Ohio Valleys and eventually the Mid Atlantic by the end of the week. This will allow for the next major trough and cold front to spill out of the Rockies eastward into the Plains and central CONUS with another chance for convection by late Thursday into Friday. This cold front is also expected to usher in a noticeably cooler air mass as post-frontal temperatures on Friday are only expected to reach into the 60s to lower 70s for afternoon highs. Lows on Friday night will fall into the upper 30s north to lower and mid 40s south as high pressure builds into the region for next weekend. /19/ && .AVIATION... (00Z TAFS) Issued at 603 PM CDT Fri Nov 4 2022 For the 05/00Z TAFs, active weather will result in deteriorating flight conditions through the next several hours as a line of powerful storms progresses from west to east, bringing heavy precipitation, with drops into LIFR VIS and CIGS likely. Gusty winds continue ahead of and within the main line of storms, with LLWs potentially posing a concern for smaller craft. Conditions will quickly clear behind the line from west to east as soon as 05/06Z across northern and western airspace. /26/ && .PRELIMINARY POINT TEMPS/POPS... SHV 83 52 68 50 / 50 100 0 0 MLU 85 58 71 50 / 10 100 10 0 DEQ 78 44 65 42 / 90 100 0 0 TXK 80 49 65 48 / 70 100 0 0 ELD 81 50 68 44 / 40 100 0 0 TYR 82 48 64 51 / 90 80 0 0 GGG 83 48 66 48 / 80 90 0 0 LFK 85 51 71 50 / 70 90 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...26 LONG TERM....15 AVIATION...26
Hazardous weather outlook, Nov 4, 8:44 AM CDT, 11 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 844 AM CDT Fri Nov 4 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051345- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 844 AM CDT Fri Nov 4 2022 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. Strong to severe thunderstorms are likely to begin affecting the region late this afternoon and continue through the evening and overnight hours. This threat will occur along a frontal boundary that will shift east across the region with very warm and unstable air ahead of the front along with increasing shear. Damaging winds, hail, and tornadoes will all be possible. A few particularly strong and significant tornadoes cannot be ruled out, especially across the western half of the region to include Southeast Oklahoma, East Texas and the adjacent areas of Southwest Arkansas and Northwest Louisiana. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon through the overnight hours. 19
In the hours before
Local storm report, Nov 4, 7:03 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
703 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TORNADO 6 ESE DETROIT 33.63N 95.17W
11/04/2022 RED RIVER TX TRAINED SPOTTER
TREE SNAPPED IN HALF, MANY POWER POLES DOWN.
&&
RKLocal storm report, Nov 4, 7:07 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
707 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TORNADO 5 W DAINGERFIELD 33.04N 94.82W
11/04/2022 MORRIS TX FIRE DEPT/RESCUE
SIGNIFICANT DAMAGE.
&&
RKLocal storm report, Nov 4, 8:27 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
827 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TORNADO HUGHES SPRINGS 33.00N 94.63W
11/04/2022 CASS TX FIRE DEPT/RESCUE
SIGNIFICANT DAMAGE INSIDE CITY LIMITS.
&&
RKLocal storm report, Nov 4, 8:29 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
829 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TORNADO 4 WNW DAINGERFIELD 33.05N 94.80W
11/04/2022 MORRIS TX LAW ENFORCEMENT
CONSIDERABLE TREES UPROOTED AND OR SNAPPED
ACROSS RURAL COUNTY ROADS TO THE WEST AND
NORTHWEST OF DAINGERFIELD. TORNADO DEBRIS
SIGNATURE CORRELATES TO THE DAMAGE ACROSS
MORRIS COUNTY.
&&
13Local storm report, Nov 4, 8:31 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
831 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TORNADO 2 E NAPLES 33.21N 94.65W
11/04/2022 CASS TX LAW ENFORCEMENT
CONSIDERABLE TREES UPROOTED AND/OR SNAPPED
NEAR NAPLES AND JUST EAST OF NAPLES IN
EXTREME NORTHWEST CASS COUNTY. TORNADO
DEBRIS SIGNATURE CORRELATES TO DAMAGE BEING
A RESULT OF A TORNADO ACROSS THIS AREA.
&&
13Local storm report, Nov 4, 8:34 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
834 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TORNADO 9 SSE DE KALB 33.38N 94.56W
11/04/2022 BOWIE TX LAW ENFORCEMENT
WIDESPREAD TREES DOWNED NEAR AND JUST SOUTH
OF THE I-30 CORRIDOR SOUTH AND WEST OF NEW
BOSTON. TORNADO DEBRIS SIGNATURE CORRELATES
TO THE DAMAGE BEING A RESULT OF A TORNADO.
&&
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 7:11 PM CDT | Tornado Warning | SHV | Camp, Cass, Marion, Morris, Upshur | 34 min |
| Nov 4, 7:22 PM CDT | Tornado Warning | SHV | Bowie | 38 min |
| Nov 4, 7:30 PM CDT | Tornado Warning | SHV | Cherokee, Rusk | 45 min |
| Nov 4, 7:39 PM CDT | Tornado Warning | SHV | Cherokee, Nacogdoches, Rusk | 51 min |
| Nov 4, 7:40 PM CDT | Tornado Warning | SHV | Bowie, Cass, Morris | 50 min |
| Nov 4, 8:14 PM CDT | Tornado Warning | SHV | Panola, Rusk | 36 min |
| Nov 4, 8:15 PM CDT | Tornado Warning | SHV | Bowie, Cass | 22 min |
| Nov 4, 8:41 PM CDT | Special Weather Statement | SHV | Rusk | 49 min |
| Nov 4, 8:58 PM CDT | Special Weather Statement | SHV | Harrison | 47 min |
| Nov 4, 9:11 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 49 min |
| Nov 4, 10:12 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 63 min |
| Nov 4, 10:15 PM CDT | Areal Flood Advisory | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 3 hr |
| Nov 4, 9:51 PM CDT | Special Weather Statement | SHV | Bossier, Claiborne, Webster | 39 min |
| Nov 4, 10:30 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, Webster | 60 min |
| Nov 4, 10:51 PM CDT | Tornado Warning | SHV | Bienville, Bossier, Lincoln, Webster | 23 min |
| Nov 4, 10:53 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, De Soto, Natchitoches, Red River, Sabine and 1 more | 67 min |
| Nov 4, 11:32 PM CDT | Special Weather Statement | SHV | Claiborne, Lincoln, Union | 28 min |
| Nov 4, 11:43 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln, Union | 62 min |
| Nov 4, 11:50 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Natchitoches, Ouachita, Winn | 55 min |
| Nov 5, 12:24 AM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln, Ouachita, Union | 36 min |
| Nov 5, 12:50 AM CDT | Special Weather Statement | SHV | Caldwell, Grant, LaSalle | 55 min |
| Nov 4, 7:05 PM CDT | Tornado Warning | SHV | Sevier | 40 min |
| Nov 4, 7:25 PM CDT | Tornado Warning | SHV | Howard | 35 min |
| Nov 4, 7:50 PM CDT | Tornado Warning | SHV | Howard, Little River, Sevier | 25 min |
| Nov 4, 8:08 PM CDT | Tornado Warning | SHV | Howard, Little River, Sevier | 52 min |
| Nov 4, 9:33 PM CDT | Special Weather Statement | SHV | Nevada | 27 min |
| Nov 4, 9:38 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 22 min |
| Nov 4, 10:42 PM CDT | Special Weather Statement | SHV | Union | 33 min |
| Nov 4, 11:05 PM CDT | Severe Thunderstorm Warning | SHV | Union | 55 min |
| Nov 5, 12:02 AM CDT | Severe Thunderstorm Warning | SHV | Union | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2022Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.